MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542610
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: mentor siltex round moderate profile 125 cc saline catalog: 3542610 lot: 230331.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent breast augmentation revision with mentor siltex round moderate profile 125 cc breast prostheses.Bilateral deflation was diagnosed by ultrasonography.As a result, the patient underwent bilateral removal and replacement with mentor memorygel breast implant 150 cc gel and a mentor cpg 311 gel breast prostheses on (b)(6) 2018.This medwatch form is for the left breast prosthesis.
 
Additional Manufacturer Narrative
Upon receipt to mentor, the device contained no fluid.Brown material was observed within the device.Yellow material was observed on the shell surface.Visual evaluation of the device revealed two rents within an area of siltex cracking on the anterior and posterior views; rent a measuring approximately 0.2 cm and rent b measuring approximately 0.5 cm.No other anomalies were found.Because mentor performs 100% inspection and testing of all devices prior to release, product evaluation concluded that the rents and siltex cracking occurred sometime subsequent to the removal of the device from its protective packaging.The complaint of deflation was confirmed since two rents were found on the device.However, at this point it is not possible to determine the root cause of such damage or the origin of the brown and yellow material observed.Because mentor performs 100% inspection and testing of all devices prior to release, product evaluation concluded that the rents and siltex cracking occurred sometime subsequent to the removal of the device from its protective packaging.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex saline-filled devices.Mentor believes that siltex cracking is ultimately a result of high stresses caused by acute folds (i.E., severe ¿v¿ or tight folds) in the rtv shell of siltex saline breast prostheses.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND MODERATE PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7739734
Report Number1645337-2018-04666
Device Sequence Number1398023
Product Code FWM
UDI-Device Identifier00081317001713
UDI-Public00081317001713
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2005
Device Catalogue Number3542610
Device Lot Number230331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2018
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer08/09/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date08/10/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR